Will my body get used to the pill and not have its effect anymore?

Patient

Q: Hello. I'm 18 and in college, and I've just started being 'intimate' for the first time ever with my boyfriend a few months ago so I've used Althea. I've always wanted to go to a doctor, even the school doctor, but I am afraid that my parents might find out for some reason. So I asked my medical friends who are sexually active as well about Althea. I took them for a couple of months and it went well. I stopped when I went back home for summer break (I know I shouldn't have). Now I've been taking them again so that by the time I get back (1 month exactly after I've started taking them)to my university I'd have nothing to worry about when I meet my boyfriend. So far I've had BTB for 21 days now (started counting on the day my period arrived). I do not quite worry about the bleeding, but I worry about the idea that's welling up in my head that my body just might get used to the pill and now that I'm taking it for the second time around after I stopped. I just worry about the failure rate of the pill, especially when I read that there can be a failure in manufacture. Should I be worried about my prolonged bleeding? I hear it can go up to a month. Please don't tell me to go see a doctor, i would have gone if i could. Will my body ever get used to the pill therefore not making it work? I take the pill every 24 hours exactly, should I still be worried about the failure rate? Should I be worried about anything at all? Any advice?

Doctor

A:   No birth control measure is 100% effective, however the efficacy of the birth control pills can be maximised by regular and timely daily dose. Individual reaction to the pills may vary, thus it is recommended to see a doctor and have a complete medical examination before starting the pills. The birth control pills are hormones supplied to regulate your bleeding as well as suppress ovulation. Thus your monthly bleeding is according to the pill pack and you have your periods once the pill hormone supply is stopped. If you experience heavy prolonged bleeding or any other symptoms like severe cramps, nausea etc. you should stop taking the pills. You may try another brand of birth control pills, and if possible it would be best to see a doctor for examination and suggestion of birth control in your case.


 

Related Q&A

Q: My girlfriend threw up her 2nd to last active birth control pill about an hour after she took it. She took her one th...

Q: My girlfriend and I had a condom break over the weekend. She had been taking birth control for about 6 days. Is plan ...

Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doc...

Q: I missed my birth control pill on Monday. I took it with my regular pill on Tuesday. I had sex Tuesday night and my b...

Q: Four weeks ago I was supposed to get my period but instead I decided to take my birth control pack a week early. I ha...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews